Thunderstorm Wind, Christian
- When
- June 22, 2:24 PM CST
- Where
- Christian County, Oak Grove
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.670, -87.430
Siding was peeled back from a house.
In the wake of an early morning thunderstorm complex, a line of storms formed as a result of daytime heating in the clearing area behind the first complex. Wind profiles were sufficiently strong for an organized line of storms, which produced isolated strong wind gusts in the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
In the wake of an early morning thunderstorm complex, a line of storms formed as a result of daytime heating in the clearing area behind the first complex. Wind profiles were sufficiently strong for an organized line of storms, which produced isolated strong wind gusts in the afternoon hours. The line moved very slowly in some areas, resulting in isolated flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 22, 11:49 AM CST, 2 hours 35 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1249 PM CDT Sat Jun 22 2019 .UPDATE... Issued at 1242 PM CDT Sat Jun 22 2019 For aviation section only. UPDATE Updated aviation section for 12z taf issuance && .SHORT TERM...(Today through Monday night) Issued at 330 AM CDT Sat Jun 22 2019 Once again this morning, the main concern is timing convective systems across our area. As of 08z, a fairly well-organized mcs has taken shape across central Illinois and east central Missouri. The high-resolution cam models have been doing a pretty good job with these systems lately, at least compared with the gfs and lower res nam models. The biggest problem with the cam models has been underforecasting the backbuilding of these systems southwest into the very moist low level inflow. Friday's mcs backbuilt further west/southwest across Missouri than any of the cams predicted. Mesoscale precip discussion 476 from WPC has a good handle on the backbuilding and training tendencies of the existing mcs. Based on these trends, the IL/MO mcs is likely to track south/southeast across the entire forecast area this morning. Training of cells is increasingly likely as discussed in the MPD from WPC. Therefore, the Flash Flood Watch will be expanded west across more of southern Illinois into the mwa/mdh/mvn areas. Those areas received significantly more rainfall Friday than places further south. Wind is also a concern with the more progressive western part of this mcs, which appears to be heading down the Mississippi Valley toward se Missouri/srn Illinois. Once this initial mcs exits the forecast area late this morning, it appears a residual outflow boundary could initiate renewed convection this afternoon. The cam models point toward western Kentucky and sw Illinois for this to take place, however they are underestimating the western growth of this morning's mcs. Chance pops will be in place for the afternoon for most of the cwa to account for the possible renewed convection. Wind profiles are forecast to decrease during the afternoon as deep layer ridging expands overhead. Therefore, any severe potential this afternoon should be rather pulsy or multi-cellular. Tonight looks relatively uneventful as the mid and upper ridge axis crosses the lower Ohio Valley. There may still be a semblance of a warm front across southwest Indiana and se Illinois, where a small pop will be continued. However, wind fields will be much less favorable for organized cold pools / mcs activity. On Sunday, the ridge will move east of the lower Ohio Valley. Deep southwest flow on the back side of the ridge will eventually support renewed convective development. The models indicate the best chances for storms will be later Sunday night as the strongest forcing and low level inflow coincide. A negatively tilted 500 mb trough passing northeast toward the Great Lakes region should result in high coverage of showers and storms. Since the timing of the best forcing and shear profiles will coincide with the cooler overnight hours, severe weather potential appears limited. Heavy rainfall potential could be the bigger concern. On Monday and Monday night, precip chances will gradually diminish in the wake of the 500 mb shortwave over the Great Lakes. The remnants of a weak cold front will cross our region on Monday, bringing a bit cooler and less humid air for Monday night. One final footnote, heat indices will likely be near or above 100 both days this weekend in some areas. This hazard will be addressed in the hwo and may be supplemented with an sps. .LONG TERM...(Tuesday through Friday) Issued at 330 AM CDT Sat Jun 22 2019 A summer like pattern is anticipated, as upper heights build, and surface pressure stay up through the extended forecast period. The models show an upper low over the Pacific Northwest and around Hudson Bay, with ridging from the Gulf Coast to the Upper Midwest, and back across Texas into northern Mexico. There seems to be enough moisture to result in at least isolated mainly daytime convection, despite the high H5 heights. National Blend picks up on this. Otherwise temperatures are forecast to be near normal. && .AVIATION... Issued at 1245 PM CDT Sat Jun 22 2019 Yet another round of thunderstorms will work its way south across southern IL/se MO and far western KY early this afternoon, producing at least temporary reduction of vsbys into the IFR or LOIFR range. Otherwise, much of the rest of the area will remain VFR outside of any isolated thunderstorms this afternoon. Tonight will be mainly clear at most sites. With respect to KCGI, added a mention of amendments not scheduled to TAF due to equipment issues, likely related to issues associated with thunderstorms that moved through earlier on Friday. A NOTAM was issued. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...MY LONG TERM...08 AVIATION...GM
Hazardous Weather Outlook National Weather Service Paducah KY 1005 AM CDT Sat Jun 22 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-230930- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1005 AM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms may develop in the heat of the afternoon. A few storms could become severe. Damaging winds will be the primary hazard, but isolated large hail is possible. Heat indices are forecast to range from 100 to 105 degrees this afternoon where coverage of storms is lowest, mainly in southeast Missouri and southern Illinois. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another round of numerous thunderstorms is expected to develop later Sunday into Sunday night. The primary hazard will be the potential for more heavy rainfall. A few storms could be strong or severe, with strong winds and hail. There is a slight chance of mainly daytime thunderstorms Monday through Friday. Severe storms are not anticipated during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD MURPHYSBORO 37.76N 89.33W
06/22/2019 JACKSON IL LAW ENFORCEMENT
NUMEROUS COUNTY ROADS FLOODED ACROSS THE
COUNTY. THIS INCLUDES HIGHWAY 51 JUST OF
DOWELL WHICH IS CLOSED.
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
139 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FLASH FLOOD MARION 37.73N 88.93W
06/22/2019 WILLIAMSON IL LAW ENFORCEMENT
SEVERAL ROADS HAVE HIGH WATER SIGNS OVER
THEM ACROSSTHE COUNTY. NORTH OF HERRIN
ILLINOIS...THE ROAD IS CLOSED AT FREEMANS
SPUR.
&&
DLLSpecial Weather Statement
National Weather Service Paducah KY
155 PM CDT Sat Jun 22 2019
ILZ090-094-KYZ001>003-005>013-017-MOZ108>110-112-114-221945-
Massac IL-Pope IL-Carlisle KY-Calloway KY-McCracken KY-Caldwell KY-
Trigg KY-Marshall KY-Graves KY-Crittenden KY-Fulton KY-Hickman KY-
Christian KY-Lyon KY-Livingston KY-Butler MO-Mississippi MO-
Ripley MO-Stoddard MO-New Madrid MO-
155 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POPE...SOUTHEASTERN
MASSAC...SOUTHERN CALDWELL...MARSHALL...SOUTHEASTERN MCCRACKEN...
TRIGG...LYON...FULTON...CALLOWAY...SOUTHERN LIVINGSTON...SOUTH
CENTRAL CRITTENDEN...SOUTHWESTERN CHRISTIAN...HICKMAN...CARLISLE...
GRAVES...SOUTHEASTERN MISSISSIPPI...NEW MADRID...EAST CENTRAL
RIPLEY...SOUTHEASTERN STODDARD AND SOUTHERN BUTLER COUNTIES UNTIL 245
PM CDT...
At 151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Salem to near Bardwell to
near Parma to near Naylor. Movement was southeast at 40 mph.
During the past half hour, automated weather stations over southeast
Missouri, extreme southern Illinois, and west Kentucky have
indicated winds between 40 and 50 mph with the line of storms.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms. Torrential rain, capable of causing localized flooding
is also possible with these storms.
Locations impacted include...
Hopkinsville, Paducah, Murray, Mayfield, Oak Grove, Benton,
Portageville, New Madrid, Calvert City, Cadiz, Eddyville, Fulton,
Hickman, Clinton, Lilbourn, Big Oak Tree State Park, Hunter-Dawson
State Historic Site, Princeton, Land Between The Lakes Area and
Towosahgy State Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near Barkley and Kentucky Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3640 8959 3643 8972 3639 8975 3639 8997
3663 8996 3663 9015 3650 9022 3650 9057
3664 9074 3665 8980 3683 8906 3729 8809
3667 8733 3663 8785 3668 8807 3650 8805
3651 8932 3646 8947 3650 8953 3634 8954
TIME...MOT...LOC 1851Z 318DEG 36KT 3722 8814 3679 8903 3662 8977 3661
9061
SMITHSpecial Weather Statement
National Weather Service Paducah KY
251 PM CDT Sat Jun 22 2019
MOZ114-222015-
New Madrid MO-
251 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NEW MADRID COUNTY
UNTIL 315 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Tiptonville, or 7 miles southeast of Portageville,
moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central New
Madrid County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near the Mississippi River, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3634 8955 3639 8959 3640 8959 3641 8962
3640 8965 3640 8967 3647 8962 3644 8954
3643 8955 3638 8951 3636 8951 3634 8953
TIME...MOT...LOC 1951Z 302DEG 11KT 3635 8960
SMITHSpecial Weather Statement
National Weather Service Paducah KY
257 PM CDT Sat Jun 22 2019
KYZ009-012-017-022-222045-
Calloway KY-Todd KY-Christian KY-Trigg KY-
257 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLOWAY...
CHRISTIAN...SOUTHERN TRIGG AND TODD COUNTIES UNTIL 345 PM CDT...
At 257 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Hopkinsville to 10 miles
south of Cadiz to near Canton to 6 miles north of Cottage Grove.
Movement was southeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Hopkinsville, Murray, Oak Grove, Elkton, Fort Campbell North,
Clarksville, Guthrie, Pembroke, Hazel, Trenton, Lafayette, New
Concord, Linton, Allensville, Herndon and Crossland.
LAT...LON 3650 8849 3675 8814 3675 8811 3677 8812
3682 8804 3673 8791 3700 8755 3687 8706
3664 8706 3663 8785 3667 8786 3668 8807
3654 8803 3650 8805
TIME...MOT...LOC 1957Z 293DEG 42KT 3694 8757 3672 8787 3681 8800 3648
8847
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND GST 3 NNW OAK GROVE 36.70N 87.46W
06/22/2019 M55 MPH CHRISTIAN KY TRAINED SPOTTER
MEASURED AT I-24 AND US 41.
&&
DWSThe Ft Campbell radar (KHPX), 15 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Siding was peeled back from a house.
State Route 132 West was closed in two areas. State Route 270 was flooded southwest of Dixon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826301, 829280.